Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Northern Indiana

April 9, 2015Fulton County, Henry County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Apr 9, 2015, 7:39 PM EDT for Fulton County, Henry County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 7:39 PM EDT (23:39 UTC)
Expired
Apr 9, 2015, 8:15 PM EDT
In force
36 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, OH, Henry County, OH

The radar

The Northern Indiana radar (KIWX), 131 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 7:40 PM EDTTSTM WND DMG1 N Gerald, OHTREE DOWN ACROSS THE ROAD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS53 KIWX 092339
SVRIWX
OHC051-069-100015-
/O.NEW.KIWX.SV.W.0003.150409T2339Z-150410T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
739 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FULTON COUNTY IN NORTHWEST OHIO...
  NORTHERN HENRY COUNTY IN NORTHWEST OHIO...

* UNTIL 815 PM EDT

* AT 736 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF NAPOLEON...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIBERTY CENTER AROUND 750 PM EDT.
  DELTA AROUND 755 PM EDT.
  SWANTON AROUND 805 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE COLTON AND BRAILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4139 8422 4141 8423 4142 8422 4142 8423
      4149 8425 4164 8386 4145 8387
TIME...MOT...LOC 2338Z 250DEG 35KT 4145 8419

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH

$$

JBALL
1 follow-up statement
784 
WWUS53 KIWX 092354
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT THU APR 9 2015

OHC051-069-100015-
/O.CON.KIWX.SV.W.0003.000000T0000Z-150410T0015Z/
HENRY OH-FULTON OH-
754 PM EDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FULTON AND NORTHEASTERN HENRY COUNTIES UNTIL 815 PM EDT...

AT 753 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY
CENTER...AND MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN HENRY AND SOUTHEASTERN FULTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4145 8387 4143 8398 4150 8403 4159 8386
TIME...MOT...LOC 2355Z 250DEG 35KT 4151 8398

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

JBALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:25 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 9, 3:25 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT THU APR 9 2015

.SYNOPSIS...
ISSUED AT 1120 AM EDT THU APR 9 2015

A LOW PRESSURE CENTER IS CURRENTLY LOCATED OVER SOUTHERN IOWA AND
NORTHERN MISSOURI. THIS LOW IS MOVING A WARM FRONT AND SOME
SHOWERS AND THUNDERSTORMS THROUGH THE REGION TODAY AND WILL MOVE A
COLD FRONT AND SOME MORE SHOWERS AND THUNDERSTORMS THROUGH
TONIGHT. SOME OF THESE STORMS THIS AFTERNOON AND THIS EVENING
COULD BECOME STRONG TO SEVERE. HIGH TEMPERATURES TODAY WILL RANGE
FROM THE LOWER 70S IN SOUTHERN MICHIGAN TO THE MIDDLE 70S ALONG
THE OHIO RIVER. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE
MIDDLE 40S IN SOUTHERN MICHIGAN TO AROUND 50 NEAR THE OHIO RIVER.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 324 PM EDT THU APR 9 2015

MULTIPLE CONVECTIVELY-ENHANCED SHORTWAVES CONTINUE TO RIPPLE THROUGH
THE REGION IN SOUTHWEST FLOW AHEAD OF MAIN TROUGH AXIS STILL WELL TO
OUR WEST. THIS HAS LED TO A MUDDLED MESOSCALE ENVIRONMENT WITH
MULTIPLE ROUNDS OF WEAK/ELEVATED CONVECTION SO FAR TODAY. DIURNAL
DESTABILIZATION HAS BEEN SLOW GIVEN ABUNDANT RAIN AND STRATUS.
STARTED TO SEE SOME BREAKS IN THE CLOUDS DURING THE LAST COUPLE
HOURS BUT STILL A LOT OF CONVECTIVE DEBRIS TO INHIBIT SURFACE
DIABATIC HEATING. LATEST RAP/SPC MESOANALYSIS SHOWS BETTER SURFACE
BASED INSTABILITY JUST NOW STARTING TO NOSE INTO OUR SOUTHWESTERN
CWA AS WARM FRONT IS PUSHED NORTHWARD BY STRENGTHENING LOW LEVEL
GRADIENT AHEAD OF APPROACHING LOW BUT RAP SOUNDINGS STILL SHOW A
SUBTLE 700-800MB INVERSION OVER MUCH OF OUR AREA THROUGH THE LATE
AFTERNOON. TWO FEATURES TO WATCH FOR SEVERE WEATHER THREAT THIS
EVENING...ONE IS A SUBTLE PREFRONTAL TROUGH CURRENTLY PUSHING
THROUGH NORTH-CENTRAL ILLINOIS AND SECOND IS THE ACTUAL COLD FRONT
ITSELF...STILL IN CENTRAL MISSOURI. FORCING IS WEAK WITH THE FIRST
WAVE BUT APPEARS TO BE ENOUGH SURFACE HEATING TO GENERATE AROUND
1000 J/KG OF MLCAPE OVER ILLINOIS. THERE IS HOWEVER A LOCAL MINIMUM
OF INSTABILITY SEEN ON RAP/SPC MESOANALYSIS OVER WESTERN INDIANA.
RAP SUGGESTS INSTABILITY IN THIS AREA WILL FILL IN OVER THE NEXT FEW
HOURS AND IF THE CLUSTER OF STORMS OVER CENTRAL ILLINOIS CAN LATCH
ONTO THAT...IT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER IN OUR
AREA LATER THIS AFTERNOON. CONFIDENCE IN THIS HAPPENING IS LOW
THOUGH...GIVEN NORTHWARD DISPLACEMENT OF STORMS CURRENTLY ON RADAR
AND RELATIVELY DIFFUSE FORCING. STORMS MAY CLIP OUR NORTHWEST
COUNTIES BUT DIFFICULT TO SAY HOW MUCH INSTABILITY WILL BE LEFT BY
THAT POINT. SPC HAS ISSUED A TORNADO WATCH RIGHT UP TO OUR WESTERN
BORDER. WILL CONTINUE TO MONITOR CLUSTER OF STORMS UPSTREAM DURING
THE NEXT FEW HOURS TO SEE IF A LOCAL EXTENSION MAY BE NECESSARY BUT
FOR NOW THREAT APPEARS LOW. POTENTIAL THREAT WITH THIS FEATURE WILL
FALL IN THE 22-00Z TIMEFRAME WITH THE MAIN HAZARD BEING DAMAGING
WINDS.

SECOND FEATURE TO WATCH IS THE ACTUAL COLD FRONT. THIS FEATURE WILL
NOT ARRIVE UNTIL 03-04Z TONIGHT AND BY THEN WE LOSE ANY SURFACE
BASED INSTABILITY. MIDLEVEL LAPSE RATES ARE MODEST...AROUND 7
C/KM...BUT NOT QUITE HIGH ENOUGH TO SUPPORT A WIDESPREAD SEVERE
WEATHER THREAT. SOME DAMAGING WINDS ARE CERTAINLY POSSIBLE GIVEN
VERY STRONG LLJ WITH 850MB WINDS OVER 50 KTS BUT WILL BE CONTINGENT
UPON GETTING A SUSTAINED UPDRAFT AND ADEQUATE PRECIP LOADING. THAT
IS QUESTIONABLE AT THIS POINT. THREAT IS CERTAINLY THERE BUT IS
CONDITIONAL ON HOW MUCH INSTABILITY IS LEFT BY THE TIME IT REACHES
US. WILL CONTINUE TO MONITOR UPSTREAM TRENDS CLOSELY THROUGH THE
LATE AFTERNOON AND EVENING TO UPDATE THE FORECAST AS NECESSARY.

UPDATED GRIDS/ZFP WILL BE OUT SHORTLY.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 324 PM EDT THU APR 9 2015

PRIMARY FOCUS FOR THE LONG TERM WILL BE HIGH WINDS ON FRIDAY...

THE SFC LOW PRESSURE SYSTEM RESPONSIBLE FOR THE ACTIVE WEATHER TODAY
WILL HAVE MADE ITS WAY INTO EASTERN UPPER MICHIGAN BY FRIDAY
MORNING. THIS PUTS THE CWA LARGELY IN THE DRY SLOT AND IN THE REGION
OF CAA. ALOFT...A CLOSED 500MB LOW LIFTS FROM UPPER MICHIGAN FRIDAY
MORNING TO JUST SOUTH OF JAMES BAY BY FRIDAY NIGHT. WITH A STRONG
RIDGE ANCHORED OVER THE ATLANTIC/NEW ENGLAND STATES...A 100 KT 500MB
JET DEVELOPS OVER THE CWA AND REMAINS THROUGH AT LEAST THE EARLY
AFTERNOON. LOOKING AT MODEL SOUNDINGS...IT APPEARS WE WILL BE MIXING
TO NEAR 900MB EARLIER IN THE DAY...THEN UP AS HIGH AS 700-750MB BY
MID AFTERNOON. THINKING GUSTS WILL BE HIGHEST IN THE EARLY AFTERNOON
THEN TAPER OFF WEST TO EAST AS THE UPPER LEVEL WIND MAXIMUM AND SFC
PRESSURE RISE/FALL COUPLET MOVES NORTHEASTWARD. THINKING GUSTS TO
35-45 MPH ARE LIKELY GIVEN MIXING POTENTIAL TOMORROW...BUT WILL HOLD
OFF ON ISSUING ANY WIND ADVISORIES FOR NOW...AS WE ARE RIGHT BELOW
CRITERIA AND DO NOT WANT TO DETRACT PUBLIC ATTENTION AWAY FROM THE
THREAT OF SEVERE WEATHER THIS EVENING/OVERNIGHT. KEPT THE GOING
HEADLINE FOR THE GALE WARNING UNTIL 15Z...AS CONDITIONS ARE MORE
STABLE OVER THE LAKE.

OTHERWISE...SHORTWAVE/PV ANOMALY ROTATING AROUND THE EXITING LOW
PRESSURE MAY BRING ADDITIONAL LL MOISTURE FORCING FOR RAIN SHOWERS
FRIDAY AFTERNOON/EVENING...MAINLY IN THE NORTHERN PORTIONS OF OUR
CWA. MODELS WERE IN GREAT DISAGREEMENT AS TO THE STRENGTH OF THE
WAVE...SO FOR NOW KEPT JUST SLIGHT CHANCE POPS/RAIN SHOWERS FOR NOW.
HIGHS WILL RANGE FROM THE MID-UPPER 50S TO LOW 60S.

SATURDAY INTO SUNDAY AFTERNOON WILL BE RELATIVELY QUIET...WITH HIGH
PRESSURE SETTLING IN OVERHEAD. HIGH TEMPERATURES WILL BE COOL...WITH
HIGHS AGAIN STRUGGLING TO REACH ABOVE THE LOW 60S.

FOR THE EXTENDED PERIOD...500MB FLOW IS SOMEWHAT SPLIT BY SUNDAY
NIGHT...WITH A DEEPENING TROUGH MOVING ACROSS NORTHERN ONTARIO AND
UPPER MI/NORTHERN LOWER MI THROUGH MONDAY NIGHT...THEN A DEVELOPING
CLOSED LOW IN THE SOUTHWESTERN U.S. TAKES SHAPE MONDAY NIGHT INTO
TUE AS A RIDGE BUILDS OVER OUR CWA AND THE SOUTHEASTERN STATES. THE
LOW DEEPENS AND MOVES NORTHEASTWARD TUE NIGHT INTO THE NORTH-CENTRAL
PLAINS BEFORE PHASING INTO THE NORTHERN BRANCH WED.

FOR OUR CWA...MODELS ARE IN GENERAL AGREEMENT WITH RESPECT TO THE
COLD FRONT ASSOCIATED WITH THE NORTHERN STREAM SYSTEM IN
ONTARIO/UPPER MI. BOTH THE ECMWF/GFS BRING THE FRONT ACROSS OUR AREA
SUNDAY NIGHT INTO MONDAY...THOUGH THEY DIFFER WITH RESPECT TO EXACT
TIMING AND STRENGTH. AS USUAL...THE GFS IS FASTER AND SLIGHTLY
DEEPER WITH THE UPPER LEVEL TROUGH MOVING THROUGH...AND THUS THE
FRONT IS MORE ORGANIZED. THE ECMWF SHOWS A WEAKER UL TROUGH AND
CORRESPONDING SFC SYSTEM/COLD FRONT. KEPT CONSENSUS POPS FOR
NOW...WHICH DID A DECENT JOB SHOWING THE OVERALL TREND. TUESDAY
LOOKS TO REMAIN LARGELY QUIET...WITH SMALL RIDGE BUILDING OVER THE
AREA FOR THE FIRST PART OF THE DAY. SLIGHT CHANCE FOR RAIN SHOWERS
BY LATE AFTERNOON WITH NEXT APPROACHING SYSTEM.

OF COURSE...THE PHASING SYSTEMS/STREAMS ARE A COMPLETE MESS IN THE
MODEL WORLD...WITH A WHOLE HOST OF SOLUTIONS THAT COULD PLAY OUT
TUESDAY NIGHT INTO THURSDAY. JUST KEPT THE CONSENSUS POPS AND OUR
FORECASTED THUNDER AS THERE IS TOO MUCH DISAGREEMENT TO MAKE ANY
REAL IMPROVEMENTS. GOOD NEWS IS...TEMPS WARM INTO THE UPPER 60S AND
LOW 70S FOR MUCH OF THIS TIME PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 134 PM EDT THU APR 9 2015

SEVERAL WAVES OF CONVECTION CONTINUE TO PUSH THROUGH THE AREA IN
MOIST SOUTHWEST FLOW AHEAD OF THE MAIN TROUGH STILL WELL TO OUR
WEST. ONE CLUSTER IS CURRENTLY EXITING THE KFWA AREA AND ANOTHER
IS SET TO CLIP KSBN WITHIN THE HOUR. BRIEF REDUCTIONS TO MVFR
CATEGORY ARE EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS...ALONG
WITH WIND GUSTS TO AROUND 30 KTS. SHOULD SEE A BRIEF LULL IN
ACTIVITY DURING MID TO LATE AFTERNOON BEFORE ANOTHER ROUND OF
CONVECTION ARRIVES AHEAD OF THE MAIN COLD FRONT. STILL SOME
UNCERTAINTY AS TO EXACT TIMING OF THUNDER. ALL PRECIP SHOULD EXIT
SHORTLY AFTER 06Z TONIGHT BUT STRONG CAA WILL SUPPORT SOME MVFR
STRATUS THROUGH AT LEAST THE EARLY MORNING. STRONG WINDS WILL BE
THE OTHER MAIN STORY WITH GUSTS TO 35 KTS POSSIBLE LATE TONIGHT
INTO TOMORROW WITH DEEP MIXING AND A STRONG GRADIENT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 11 PM THIS EVENING TO 11 AM EDT FRIDAY FOR
     LMZ043-046.

&&

SYNOPSIS...LOTHAMER
SHORT TERM...AGD
LONG TERM...MCD
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 9, 4:26 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT THU APR 9 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
426 PM EDT THU APR 9 2015 /326 PM CDT THU APR 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING
AND OVERNIGHT. THERE IS A CHANCE OF SEVERE WEATHER BUT CONFIDENCE
IS NOT HIGH AT THIS POINT. THE MAIN THREATS WILL BE DAMAGING
WINDS...ALTHOUGH ISOLATED TORNADOES AND HAIL CANNOT BE RULED OUT.

WINDS GUSTING UP TO 35 MPH ARE POSSIBLE BEHIND THE LINE OF STORMS
LATE TONIGHT INTO EARLY TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND GUSTS UP TO 45 MPH FROM THE WEST ARE EXPECTED DURING THE DAY
ON FRIDAY. THIS WILL LEAD TO THE POTENTIAL FOR DOWNED LIMBS AND
SPORADIC POWER OUTAGES. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
VEHICLES...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-102030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
426 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. A
FEW OF THESE THUNDERSTORMS MAY PRODUCE HAIL AND WIND GUSTS IN
EXCESS OF 40 KNOTS.

A GALE WARNING IS IN EFFECT FROM LATE THIS EVENING THROUGH FRIDAY
MORNING. WEST-SOUTHWEST GALE GUSTS OF 35 TO 40 KNOTS ARE POSSIBLE
DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO FRIDAY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 9, 6:23 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
623 PM EDT THU APR 9 2015

MIZ079-080-092300-
BRANCH MI-ST. JOSEPH MI-
623 PM EDT THU APR 9 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN ST. JOSEPH AND
NORTHWESTERN BRANCH COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 27 MILES WEST OF UNION CITY...OR 8 MILES NORTH OF
THREE RIVERS...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  UNION CITY...
  FISHERS LAKE...
  MENDON...
  LEONIDAS...
  SHERWOOD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4208 8512 4197 8511 4196 8576 4207 8576
TIME...MOT...LOC 2223Z 265DEG 32KT 4206 8565

NG
Local storm report, Apr 9, 6:57 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             NE MENDON               42.01N  85.45W
04/09/2015  E0.70 INCH       ST. JOSEPH         MI   BROADCAST MEDIA

            REPORTS OF PEA TO DIME SIZE HAIL NORTHEAST OF
            MENDON...RELAYED BY LOCAL MEDIA.

&&

NG
Special weather statement, Apr 9, 7:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT THU APR 9 2015

OHZ002-004-005-100015-
DEFIANCE OH-FULTON OH-HENRY OH-
729 PM EDT THU APR 9 2015

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN FULTON...EXTREME
SOUTHEASTERN WILLIAMS...NORTHEASTERN DEFIANCE AND NORTHWESTERN HENRY
COUNTIES...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WAUSEON...OR 7 MILES
SOUTHWEST OF ARCHBOLD...MOVING NORTHEAST AT 40 MPH. WIND GUST UP TO
40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE PASSAGE OF THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WAUSEON...
  SWANTON...
  DELTA...
  RIDGEVILLE CORNERS...
  PETTISVILLE...
  WINAMEG...

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 35 AND
48.

LAT...LON 4139 8436 4143 8438 4143 8434 4147 8434
      4172 8394 4172 8391 4166 8387 4151 8388
TIME...MOT...LOC 2329Z 241DEG 36KT 4144 8433

JBALL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:08 AM EDTSpecial Weather StatementIWXAllen, Putnam52 min
Apr 9, 10:38 AM EDTSpecial Weather StatementIWXDefiance, Henry37 min
Apr 9, 7:29 PM EDTSpecial Weather StatementIWXFulton46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.